Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Query about varied period and worried about pregnancy - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Doctor :   Hi
User :   Hi. I am 30, changed my pill a week before my period. I am suppose to be having my period this week, but it is very light and dark, today is the forth day. I feel bloated. 3 weeks back I had throat infection and it was treated with amoxicilin. I had vaginal thrush two weeks back. I went to the clinic to do pregnancy test yesterday and it was negative. I have never missed the pill for the pass 6 months and I am not trying to have a baby
Doctor :   Let me read the query for a minute so that we have a better discussion here
Doctor :   What was the pill that is changed
Doctor :   What were you using earlier?
User :   Now and then i feel nauseus anytime of the day. I chnaged for Triphasil to Trigestrel
Doctor :   Was it under the guidance of your doctor?
User :   No, it was the nursing sister, she told me that our count (South Africa) is no longer buying Triphasil, so I must change to Trigestrel, it works the same way with Triphasil
Doctor :   Ok
Doctor :   I think all is going well with you as expected by a doctor to at this stage
Doctor :   Your treatment with Amoxicillin can slightly vary your periods
Doctor :   You are still protected from pregnancy
User :   Will I still have my normal period? Why do I feel bloated and nauseus
Doctor :   You can continue with the Trigesterl
Doctor :   The bloating is because of change of OCP
Doctor :   You will have your normal period from next month
Doctor :   This month the period is what appeared to be spotting
User :   And Nausea
User :   Yes it was spotting
Doctor :   few days back
Doctor :   So need not worry
Doctor :   Yes any medicine can cause nausea
Doctor :   Since the pregnancy test showed as negative you should not be worried about pregnancy, if you still doubt, you can test with urine preg test once again after a couple of days
User :   Is it true that this methods contributes in gaining weight and exessive hunger
Doctor :   Which method?
User :   Oral contraceptives. If so is there a method that is 100% reliable that does not casue weight gain. I have two boys. And I am studying, I don't want to have more kids in the next 3 years
Doctor :   Almost all the oral contraceptives increase certain weight
Doctor :   except use of condom and Cu T
Doctor :   Copper T
User :   What is copper T?
Doctor :   It is an Intra Uterine Device fitted in the Uterus
Doctor :   implanted is a better word than Fitted
User :   Can I get this from chemist or the doctor?
Doctor :   Doctor
User :   Ok Doctor. I will do another pregnancy test next week. If it is positive, what would have gone wrong?
Doctor :   I do not believe that can be positive
Doctor :   If it is positive it is a failure of contraceptive
User :   I will ask my doctor about copper T, is it 100% reliable?
Doctor :   Yes
Doctor :   almost 99%
User :   Fitted in the uterus, does it need to be replaced? how many times?
Doctor :   Usually it is helpful for 3 to 5 yrs
User :   Will I still have my period- normal?
Doctor :   yes
User :   Ok, Doc Mazumdar- Thanks for the info. I feel much better now, I was very worried
Doctor :   Pleasure here
Doctor :   Do you have any more questions ?
User :   No That's all for today
Doctor :   Thank you
Doctor :   Bye fo rnow
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor